Alert archive / Kentucky / Wind Advisories in 2024
Wind Advisory 3, NWS Louisville, KY
NWS Louisville, KY issued this wind advisory at Jan 11, 2024, 2:04 AM CST for 49 counties in Kentucky; 10 counties in Indiana. It took effect at Jan 12, 2024, 6:00 AM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2024, 2:04 AM CST (08:04 UTC)
- In effect from
- Jan 12, 2024, 6:00 AM CST
- Expired
- Jan 12, 2024, 11:00 AM CST
- In force
- 5 hr
- Issued by
- NWS Louisville, KY
All 59 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1407 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
251 WWUS73 KLMK 110804 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 304 AM EST Thu Jan 11 2024 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-112100- /O.NEW.KLMK.WI.Y.0003.240112T1200Z-240113T1200Z/ Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio- Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby- Franklin-Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette- Bourbon-Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY- Larue-Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green- Taylor-Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe- Metcalfe-Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 304 AM EST Thu Jan 11 2024 /204 AM CST Thu Jan 11 2024/ ...WIND ADVISORY IN EFFECT FROM 7 AM EST /6 AM CST/ FRIDAY TO 7 AM EST /6 AM CST/ SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts 45 to 55 mph expected. * WHERE...Portions of southern Indiana and central Kentucky. * WHEN...From 7 AM EST /6 AM CST/ Friday to 7 AM EST /6 AM CST/ Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and power outages may result. * ADDITIONAL DETAILS...It is possible that portions of this wind advisory may be upgraded to a high wind warning if the threat for damaging wind gusts increases. Stay up to date with the latest forecasts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
120 WWUS73 KLMK 112108 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 408 PM EST Thu Jan 11 2024 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-121000- /O.CON.KLMK.WI.Y.0003.240112T1200Z-240113T1200Z/ Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio- Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby- Franklin-Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette- Bourbon-Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY- Larue-Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green- Taylor-Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe- Metcalfe-Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 408 PM EST Thu Jan 11 2024 /308 PM CST Thu Jan 11 2024/ ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM EST /6 AM CST/ FRIDAY TO 7 AM EST /6 AM CST/ SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts 45 to 55 mph expected. * WHERE...Portions of southern Indiana and central Kentucky. * WHEN...From 7 AM EST /6 AM CST/ Friday to 7 AM EST /6 AM CST/ Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and power outages may result. * ADDITIONAL DETAILS...It is possible that portions of this wind advisory may be upgraded to a high wind warning if the threat for damaging wind gusts increases. Stay up to date with the latest forecasts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KDW
190 WWUS73 KLMK 120715 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 215 AM EST Fri Jan 12 2024 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-121500- /O.CON.KLMK.WI.Y.0003.240112T1200Z-240113T1200Z/ Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio- Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby- Franklin-Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette- Bourbon-Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY- Larue-Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green- Taylor-Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe- Metcalfe-Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 215 AM EST Fri Jan 12 2024 /115 AM CST Fri Jan 12 2024/ ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM EST /6 AM CST/ THIS MORNING TO 7 AM EST /6 AM CST/ SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts 45 to 55 mph expected. Isolated higher gusts are possible. * WHERE...Portions of southern Indiana and central Kentucky. * WHEN...From 7 AM EST /6 AM CST/ this morning to 7 AM EST /6 AM CST/ Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...It is possible that portions of this wind advisory may be upgraded to a high wind warning if the threat for damaging wind gusts increases. Stay up to date with the latest forecasts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
617 WWUS73 KLMK 121100 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 600 AM EST Fri Jan 12 2024 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-130000- /O.NEW.KLMK.HW.W.0001.240112T1700Z-240113T0000Z/ /O.NEW.KLMK.WI.Y.0004.240113T0000Z-240113T1200Z/ /O.EXT.KLMK.WI.Y.0003.240112T1200Z-240112T1700Z/ Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio- Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby- Franklin-Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette- Bourbon-Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY- Larue-Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green- Taylor-Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe- Metcalfe-Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 600 AM EST Fri Jan 12 2024 /500 AM CST Fri Jan 12 2024/ ...WIND ADVISORY NOW IN EFFECT UNTIL NOON EST /11 AM CST/ TODAY... ...HIGH WIND WARNING IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO 7 PM EST /6 PM CST/ THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 7 PM EST /6 PM CST/ THIS EVENING TO 7 AM EST /6 AM CST/ SATURDAY... * WHAT...Wind gusts this morning will gradually increase in intensity, peaking this afternoon and early evening. Widespread gust over 50 mph expected, with sporadic gusts of 58 mph or more this afternoon and early evening. Gusts for much of the overnight hours will range from 40 to 50 mph. * WHERE...Portions of southern Indiana and central Kentucky. * WHEN...A wind advisory will remain in effect until noon EST /11 AM CST/ today. A High Wind Warning will then go into effect at noon EST /11 AM CST/ today and last until 7 PM EST /6 PM CST/ this evening. Afterwards, a wind advisory will then be in effect from 7 PM EST /6 PM CST/ this evening to 7 AM EST /6 AM CST/ Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain indoors during the most intense part of the windstorm. Use caution if you must drive. && $$ DM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Jan 10, 11:19 PM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Jan 10, 11:19 PM CST, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Louisville KY 1219 AM EST Thu Jan 11 2024 ...Updated Aviation Discussion... .Forecast Update... Issued at 915 PM EST Wed Jan 10 2024 Skycover continues to improve across the region this evening, although we expect an increase in mid-level clouds tonight mainly between 06-12z. The sfc low over Iowa is extending cloud cover across portions of IN/IL, and HREF cloud probs keep the best chances north of I-64. Rest of the forecast remains on track for tonight. Winds will be elevated early tomorrow morning due to a LLJ across the region, though gusts should remain under 30 mph. Temperatures will slowly increase through the day tomorrow, with the lows likely occurring right after midnight. Temperatures should reach 50 degrees for most, except for areas north of I-64, where clouds will be lingering. A dry forecast continues for tomorrow with dry air in place. && .Short Term...(This evening through Thursday) Issued at 324 PM EST Wed Jan 10 2024 Currently, a surface low, crossing from Nebraska into Iowa, is producing tight pressure gradients extending east into the Ohio and Mississippi River Valleys. This is generating the gusty southwest winds over southern Indiana and central Kentucky. It's also pushing the stratus layer, over the region, slowly to the northeast. Satellite imagery shows most of western Kentucky is clear and sunny. This clearing has already reached parts of Logan County. Expect the clear to continue to the northeast through the evening and early nighttime hours. Tonight, as the aforementioned surface low moves east across Iowa, Illinois, and nears Chicago, winds over the CWA will back towards the south early in the night. Even with clear skies, warm air advection should help limit falling temperatures. Winds will ease some but will remain around 5-10 mph with slightly higher gusts. Many areas could see their low early in the night as clear skies and lighter winds allow more radiative cooling, but as winds increase to 10-15 mph with gusts around 20 mph and veer back towards the southwest after midnight, increased warm air advection and increased cloud cover, from the passing low, will begin lifting temperatures during the second half of the night. Lows in the upper 20s to mid 30s are expected to be reached near midnight. Tomorrow, as the low near Chicago continues to move east, it will begin to dissipate. A small mid-level ridge and surface high pressure, extending from the south, will move across the Lower Ohio Valley. This will result in a mostly sunny day with winds dropping to near 5-8 mph by the afternoon. Winds will back from the southwest towards the southeast throughout the day. High temperatures from the added sunshine and warm air advection should reach into the upper 40s to low 50s. If you need to get out this will be the day to do it. .Long Term...(Thursday night through Wednesday) Issued at 330 PM EST Wed Jan 10 2024 ================================================================== Key Messages: - Strong storm system with multiple weather impacts likely Friday into early Saturday including very gusty winds, rain, and isolated thunderstorms. Very high confidence in gusty (40+ mph) wind potential. - Accumulating snow possible with a system ahead of an arctic front Sunday into early next week. - Arctic airmass brings some of the coldest air to the region since December 2022 early next week. Air temperatures may fall below zero degrees F in portions of the region with wind chills below -10 degrees F. Very high confidence in impactful cold temperatures. ================================================================== Thursday Night - Friday Night... The main system of interest during the first part of the extended forecast period will be located over the Red River Valley as deepening upper level troughing along the central/southern Rockies ejects into the Plains Thursday night. From Thursday night into Saturday morning, the upper trough will intensify, with the trough axis becoming negatively tilted as it passes through the Mississippi and Ohio Valleys on Friday. Strong positive differential vorticity advection downstream of the upper trough will promote a broad area of mass response via rising motion in the low-to-mid levels of the atmosphere, contributing to strong sfc cyclogenesis Friday and Friday night. Current medium-range progs have the sfc low deepening from the mid 990s mb over north TX Friday morning to the low 970s mb over the lower peninsula of MI Saturday morning, which would flirt with the "bomb cyclogenesis" definition of central pressure falls of 24 mb in 24 hrs. As an indicator of just how strong this low pressure is expected to be, both the NAEFS (GEFS and Canadian) and EPS Ensemble Mean MSLP values are lower than the model climatological minimum. With such a strong pressure/height gradient across the Ohio Valley for Friday and Friday night, the main impact from the late week system is expected to be strong and gusty winds. With model soundings showing greater amounts of saturation and a low-level inversion Friday morning, think the worst of the winds hold off until Friday afternoon. The main period of concern for strong and gusty winds looks to be from 18Z (1 pm EST) Friday to 06Z (1 am EST) Saturday, as colder and drier mid-level air will lead to steeper lapse rates, helping to mix higher momentum air aloft down to the surface. Ensemble probabilities suggest a greater than 80% chance of exceeding 40 mph wind gusts across the CWA during this time period, with a 30-50% chance of exceeding 50 mph wind gusts. Additionally, the ECMWF Extreme Forecast Index (EFI) for wind gusts exceeds 0.8, with a shift of tails of 1 across the region during this time period, suggesting highly anomalous wind gusts are likely. At this time, expect sustained 20-30 mph winds with widespread 40-50 mph wind gusts Friday afternoon and evening, with isolated 50+ mph gusts. It is also worth noting the potential for a few thunderstorms late Friday morning through Friday afternoon. As steeper lapse rates work in just ahead of the mid-level dry slot, model soundings show a narrow tongue of 100-200 J/kg MLCAPE. If any stronger convective cores develop, an isolated damaging wind threat would be expected, mainly from stronger winds aloft being brought down to the surface. CIPS severe analogs and CSU Machine Learning probabilities echo this thinking, showing a 5-15% chance of storm-related damaging winds. A secondary impact from the Friday-Friday Night system will be precipitation. As a result of a more northerly track of the sfc low and quicker infiltration of mid-level dry air, precipitation totals have come down relative to earlier forecasts. Expected rainfall amounts now range from 0.50-1" south of the Western KY/Bluegrass Parkways to 0.75-1.25" along the Ohio River to 1-1.5" across the far northwestern CWA. On the back end of the precipitation Friday night, a few hours of light snow will be possible primarily north of I-64 as much colder air rushes into the region. With lingering moisture depth struggling to reach into the DGZ for more than a few hours, accumulations should be a dusting or less for most areas, with widespread impacts from snow unlikely at this time. Saturday - Tuesday night... Winds will gradually relax through the day on Saturday as sfc low pressure moves into southeastern Canada and flow aloft becomes much more zonal. The period from Saturday morning through Sunday morning looks dry across central KY and southern IN with slightly below normal temperatures. Skies will try to clear from southwest to northeast on Saturday, with a higher probability of seeing sunshine across southern KY. The next system of interest is expected to move across the Ohio and Tennessee valleys Sunday night through Tuesday, with expected temperatures cold enough that there is high confidence that snow would be the predominant p-type. Ensemble solutions continue to show quite a bit of spread in the exact track of the system, though both the EPS and GEFS ensemble families depict greater than 50% chances for exceeding 1" of snowfall, assuming a 10:1 ratio. That assumption appears to be quite dubious, as the expected snow ratios would be closer to 15 or 20:1 given the thermal profile. These ratios suggest a dry and fluffy snow that will get the most "bang for the buck" in spite of limited QPF. There is also high confidence in anomalously cold temperatures early- to-mid next week, as ECMWF EFI values are -0.8 or lower across the region for next Monday and Tuesday night. At present, the coldest night is expected to be Monday night, with lows currently forecast to range between -5 and +5, with wind chills as low as -15 expected. If there is widespread snowpack, lows may be even colder than currently forecasted, leading to some of the coldest air across the region since December 2022. && .Aviation...(06Z TAF Issuance) Issued at 1218 AM EST Thur Jan 11 2024 All terminals are VFR and will continue to be VFR through this TAF cycle. Winds are beginning to increase as a LLJ moves into the region from the west. As a result, LLWS is expected at all terminals until 12Z. After sunrise, the jet will weaken and push northeast of the region, allowing winds to relax and LLWS to subside. Into the afternoon, some SCT-BKN mid-level clouds will move over our northern terminals. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Update...CJP Short Term...KDW Long Term...CSG Aviation...SRM
Hazardous weather outlook, Jan 10, 2:45 PM CST, 11 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 345 PM EST Wed Jan 10 2024 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-112045- Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson- Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin- Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon- Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion- Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey- Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair- Russell-Cumberland-Clinton- 345 PM EST Wed Jan 10 2024 /245 PM CST Wed Jan 10 2024/ This Hazardous Weather Outlook is for portions of southern Indiana and central Kentucky. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A powerful storm system will move across the region Friday into Friday night. Widespread strong and gusty winds are expected Friday afternoon through Saturday morning, with wind gusts in excess of 50 mph possible. A few thunderstorms are also possible Friday which could produce locally stronger wind gusts. Rain is likely to change to a brief period of light snow Friday night, especially across southern Indiana. An arctic cold front will bring a chance for widespread snowfall to the region Sunday night into Monday, with bitterly cold temperatures expected for early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed to report strong wind gusts on Friday. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. CSG/KDW
Nearby
Wind Advisories in Kentucky, 2024Wind Advisories in Indiana, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.